Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 30, NWS Albany, NY

July 2, 2016Columbia County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Jul 2, 2016, 12:23 AM EDT for Columbia County, New York; Berkshire County, Massachusetts. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2016, 12:23 AM EDT (04:23 UTC)
Expired
Jul 2, 2016, 1:09 AM EDT
In force
46 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Berkshire County, MA, Columbia County, NY

The radar

The Albany radar (KENX), 91 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 4.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

007 
WUUS51 KALY 020423
SVRALY
MAC003-NYC021-020530-
/O.NEW.KALY.SV.W.0030.160702T0423Z-160702T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1223 AM EDT SAT JUL 2 2016

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 130 AM EDT

* AT 1222 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COPAKE...OR
  NEAR GREAT BARRINGTON...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GREAT BARRINGTON...COPAKE...SHEFFIELD...OTIS...CANAAN...
  BLANDFORD...SANDISFIELD...TOLLAND...ASHLEY FALLS...HOUSATONIC...
  HILLSDALE...NEW MARLBOROUGH...MONTEREY...ALFORD...TYRINGHAM...
  KONKAPOT...FREE QUARTER...BERKSHIRE HEIGHTS...
  WILLIAMSVILLE AND COPAKE FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY

&&

LAT...LON 4215 7303 4215 7307 4212 7306 4211 7307
      4209 7307 4206 7306 4204 7306 4205 7363
      4226 7358 4228 7300 4225 7300
TIME...MOT...LOC 0422Z 266DEG 37KT 4213 7345 

HAIL...0.75IN
WIND...60MPH
 
$$

NAS
2 follow-up statements
236 
WWUS51 KALY 020443
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1243 AM EDT SAT JUL 2 2016

NYC021-020452-
/O.CAN.KALY.SV.W.0030.000000T0000Z-160702T0530Z/
COLUMBIA NY-
1243 AM EDT SAT JUL 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLUMBIA COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE REGION. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4215 7303 4215 7307 4212 7306 4211 7307
      4209 7307 4206 7306 4204 7306 4205 7345
      4227 7329 4228 7300 4225 7300
TIME...MOT...LOC 0442Z 266DEG 37KT 4214 7317 

$$

MAC003-020530-
/O.CON.KALY.SV.W.0030.000000T0000Z-160702T0530Z/
BERKSHIRE MA-
1243 AM EDT SAT JUL 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR SOUTHEASTERN BERKSHIRE COUNTY...

AT 1242 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
SANDISFIELD... OR 10 MILES EAST OF GREAT BARRINGTON...MOVING EAST AT
45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SHEFFIELD...OTIS...CANAAN...BLANDFORD...SANDISFIELD...TOLLAND...
ASHLEY FALLS...NEW MARLBOROUGH...MONTEREY...TYRINGHAM...KONKAPOT...
FREE QUARTER...HEPHZIBAH HEIGHTS...EAST OTIS...SOUTH SANDISFIELD...
WEST OTIS...SOUTHFIELD...WEST BECKET...
NEW BOSTON AND OTIS WOOD LANES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4215 7303 4215 7307 4212 7306 4211 7307
      4209 7307 4206 7306 4204 7306 4205 7345
      4227 7329 4228 7300 4225 7300
TIME...MOT...LOC 0442Z 266DEG 37KT 4214 7317 

HAIL...<.75IN
WIND...60MPH
 
$$

NAS
496 
WWUS51 KALY 020509
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
109 AM EDT SAT JUL 2 2016

MAC003-020518-
/O.CAN.KALY.SV.W.0030.000000T0000Z-160702T0530Z/
BERKSHIRE MA-
109 AM EDT SAT JUL 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BERKSHIRE COUNTY
IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4215 7303 4215 7307 4212 7306 4211 7307
      4209 7307 4206 7306 4204 7306 4205 7345
      4227 7329 4228 7300 4225 7300
TIME...MOT...LOC 0507Z 266DEG 37KT 4216 7281 

$$

NAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:19 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 1, 9:19 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Albany NY
919 PM EDT FRI JUL 1 2016

.SYNOPSIS...
A frontal boundary will bring the chance for some showers and
thunderstorms to the region this afternoon into the evening. Some
of the thunderstorms may contain damaging winds or large hail.
Behind the front, it will be dry and less humid over the holiday
weekend with continued seasonable temperatures.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Tornado Watch 313 has been cancelled for all of eastern New York
and adjacent western New England.

As of 910 PM EDT, the most widespread deep convection has shifted
south and east of our region. However, the main cold front remains
to our N and W. Isolated/scattered thunderstorms have developed
along or just ahead of the boundary. Despite boundary layer
cooling, the mid/upper levels are also cooling with the approach
of the upper level trough from the Great Lakes. So - still some
isolated to scattered convection to persist for another several
hours across the region, with the best chances near and north of
I-90 which will also be coincident with better upper level
dynamics. The threat for tornadoes certainly has decreased - and
although the overall severe threat is decreasing, still can not
rule out a rogue strong/severe cell through midnight.

Cooler and less humid conditions are expected after midnight with
winds shifting into the west/northwest. Lows should mainly be in
the 50s.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Dry and seasonable conditions are expected during the short term
period as a large ridge of high pressure builds into and settles
over the region. Highs on Saturday will range from the mid 60s to
upper 70s with lows Saturday night in the upper 40s to mid 50s.
Highs on Sunday will be in the upper 60s to lower 80s with lows
Sunday night in the 50s. Highs on Monday will be in the mid 70s to
mid 80s.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Dry and mild conditions are in store for 4th of July fireworks
displays.  Seasonably hot conditions are in store for this period.
High temperatures will range from the mid 70s to mid 80s Tuesday...
with highs from the upper 70s to around 90 degrees Wednesday through
Friday.  Tuesday night lows will range from the upper 50s to mid
60s...with lows in the 60s Wednesday and Thursday nights.

Low pressure passing off to the north on Friday will increase
precip chances.  Until then...conditions will remain dry.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
A cold front will bring isolated to scattered showers and
thunderstorms to eastern NY and western New England through
midnight. The front will move move east of the region overnight.
High Pressure will be gradually building in from the western Great
Lakes Region and Midwest tomorrow.

With low level moisture remaining in place, some areas of MVFR/IFR
cigs will remain possible until the front passes through between
05Z-07Z/Sat. Thereafter, expect mainly VFR conditions through
Saturday.

Light south to southeast winds will shift into the west at 5-10
kts between 05Z-08Z. The winds will strengthen from the west at
10-15 kts in the late morning with gusts close to 25-30 kts.

Winds will be much stronger, and variable in direction in and near
any thunderstorms.

Outlook...

Saturday through Wednesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
A frontal boundary will bring the chance for some showers and
thunderstorms to the region this afternoon into the evening. Some
of the thunderstorms may contain damaging winds or large hail.
Behind the front, it will be dry and less humid over the holiday
weekend with continued seasonable temperatures.

Relative humidity values will recover to 85 to 100 percent
tonight, drop to 35 to 50 percent on Saturday, recover to 70 to
100 percent Saturday night, and drop to 30 to 45 percent on
Sunday.

Winds will be southwest around 10 mph tonight, west at 10 to 15
mph with gusts up to 25 mph on Saturday, west at 10 to 15 mph
diminishing to less than 5 mph after midnight Saturday night, and
west at 10 to 15 mph on Sunday.

&&

.HYDROLOGY...
Dry weather has been a common theme this year, with many reporting
sites showing rainfall deficits of 3 to 7 inches below normal
levels. According to the USGS, streamflow levels are running below
normal over many parts of the region. The US Drought Monitor has
much of the region in either the D0 (Abnormally Dry) or D1
(Moderate Drought) categories.

An approaching cold front will bring widespread showers and
thunderstorms to the region this afternoon into this evening.
Localized rainfall totals of over an inch are possible, although
widespread rainfall amounts probably won't be enough to make a big
dent in the rainfall deficits over the entire region. Despite the
dry conditions, there is always the potential for localized minor
flooding of urban or poor drainage areas if a heavy thunderstorm
rainfall occurs over a vulnerable area. However, widespread
flooding is not expected and river and stream levels will
generally only show minor rises from today's rainfall or just hold
steady into the weekend. Dry weather will then return to the
region later tonight and be in place through at least early to mid next
week.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...KL/11
NEAR TERM...KL/11
SHORT TERM...11
LONG TERM...ELH
AVIATION...KL/Wasula
FIRE WEATHER...11
HYDROLOGY...11
Hazardous weather outlook, Jul 1, 1:44 PM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
144 PM EDT FRI JUL 1 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
144 PM EDT FRI JUL 1 2016

...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME ACROSS THE
FOLLOWING COUNTIES...

IN NORTHWESTERN CONNECTICUT

LITCHFIELD

IN WESTERN MASSACHUSETTS

BERKSHIRE

IN EAST CENTRAL NEW YORK

ALBANY                COLUMBIA              DUTCHESS
GREENE                RENSSELAER            SARATOGA
SCHENECTADY           SCHOHARIE             ULSTER
WARREN                WASHINGTON

IN EASTERN NEW YORK

FULTON                HAMILTON              HERKIMER
MONTGOMERY

IN SOUTHERN VERMONT

BENNINGTON            WINDHAM

In the hours before

Local storm report, Jul 1, 10:36 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1036 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     1 WSW FREEDOM PLAINS    41.67N  73.81W
07/01/2016                   DUTCHESS           NY   FACEBOOK

            TREE LIMBS DOWN ACROSS CRAMER ROAD WITH DEBRIS ACROSS
            LAUER ROAD

&&

EVENT NUMBER ALY1601945

FRUGIS
Special weather statement, Jul 1, 10:42 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1042 PM EDT FRI JUL 1 2016

NYZ042-043-083-020330-
NORTHERN WASHINGTON-NORTHERN WARREN-SOUTHEAST WARREN-
1042 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON AND CENTRAL
WARREN COUNTIES...

AT 1041 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
JOHNSBURG...OR 7 MILES WEST OF WARRENSBURG...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WARRENSBURG...WHITEHALL...LAKE GEORGE VILLAGE...GRANVILLE...HAGUE...
HULETTS LANDING...BOLTON LANDING...COMSTOCK...CHESTERTOWN...
MOUNT HOPE...BOLTON...THURMAN...HAMPTON...LAKE GEORGE...
STONY CREEK...FORT ANN...EAST WHITEHALL...NORTH GRANVILLE...
WEST FORT ANN AND RIVERBANK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM WILL LIKELY CAUSE STRONG WINDS ON LAKE GEORGE. BOATERS ON
LAKE GEORGE SHOULD SEEK SAFE HARBOR NOW.

LAT...LON 4373 7337 4364 7343 4362 7342 4359 7343
      4357 7340 4357 7339 4362 7337 4363 7332
      4359 7329 4358 7330 4357 7328 4353 7324
      4339 7325 4340 7355 4341 7361 4340 7361
      4340 7397 4357 7404 4379 7340
TIME...MOT...LOC 0241Z 249DEG 44KT 4351 7393

KSL
Local storm report, Jul 1, 10:45 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1045 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TSTM WND DMG     1 NW ARTHURSBURG        41.64N  73.79W
07/01/2016                   DUTCHESS           NY   FACEBOOK

            TREES WERE DOWNED AND ACROSS THE SOUTHBOUND TACONIC
            STATE PARKWAY BETWEEN STRINGHAM ROAD AND ARTHURSBURG
            ROAD

&&

EVENT NUMBER ALY1601946

FRUGIS
Local storm report, Jul 1, 10:49 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1049 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             COLDBROOK               42.78N  73.94W
07/01/2016  M0.88 INCH       SCHENECTADY        NY   FACEBOOK

            NICKEL SIZE HAIL REPORTED ON ALTAMONT AVE IN ROTTERDAM

&&

EVENT NUMBER ALY1601947

FRUGIS
Local storm report, Jul 1, 10:50 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1050 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     JEFFERSON               42.48N  74.61W
07/01/2016                   SCHOHARIE          NY   911 CALL CENTER

            TREES AND WIRES DOWN

0304 PM     TSTM WND DMG     FULTONHAM               42.57N  74.40W
07/01/2016                   SCHOHARIE          NY   911 CALL CENTER

            TREES AND WIRES DOWN

0313 PM     TSTM WND DMG     MIDDLEBURGH             42.60N  74.33W
07/01/2016                   SCHOHARIE          NY   UTILITY COMPANY

            TREES AND WIRES DOWN.

0338 PM     HAIL             POUGHKEEPSIE            41.70N  73.92W
07/01/2016  M0.88 INCH       DUTCHESS           NY   TRAINED SPOTTER

0345 PM     TSTM WND DMG     ARLINGTON               41.70N  73.88W
07/01/2016                   DUTCHESS           NY   NEWSPAPER

            MULTIPLE TREES DOWN.

0345 PM     HAIL             FREEDOM PLAINS          41.67N  73.80W
07/01/2016  M1.00 INCH       DUTCHESS           NY   TRAINED SPOTTER

            QUARTER SIZE HAIL

0345 PM     TSTM WND DMG     1 WSW FREEDOM PLAINS    41.67N  73.81W
07/01/2016                   DUTCHESS           NY   FACEBOOK

            TREE LIMBS DOWN ACROSS CRAMER ROAD WITH DEBRIS ACROSS
            LAUER ROAD

0347 PM     TSTM WND DMG     1 NW ARTHURSBURG        41.64N  73.79W
07/01/2016                   DUTCHESS           NY   FACEBOOK

            TREES WERE DOWNED AND ACROSS THE SOUTHBOUND TACONIC
            STATE PARKWAY BETWEEN STRINGHAM ROAD AND ARTHURSBURG
            ROAD

0413 PM     HAIL             COLDBROOK               42.78N  73.94W
07/01/2016  M0.88 INCH       SCHENECTADY        NY   FACEBOOK

            NICKEL SIZE HAIL REPORTED ON ALTAMONT AVE IN ROTTERDAM

0417 PM     TSTM WND DMG     SCHENECTADY             42.80N  73.93W
07/01/2016                   SCHENECTADY        NY   RETIRED NWS EMP.

            LARGE TREE LIMBS DOWN ON UNION ST.

0417 PM     TSTM WND DMG     1 SE SCHENECTADY - CENT 42.80N  73.91W
07/01/2016                   SCHENECTADY        NY   NWS EMPLOYEE

            OBSERVED DAMAGE INDICATES A MICROBURST. ESTIMATED WINDS
            80-90 MPH.

0420 PM     HAIL             1 NW SCHENECTADY        42.81N  73.94W
07/01/2016  M1.00 INCH       SCHENECTADY        NY   NWS EMPLOYEE

            DOWNTOWN SCHENECTADY

0425 PM     TSTM WND DMG     SCHENECTADY             42.80N  73.93W
07/01/2016                   SCHENECTADY        NY   RETIRED NWS EMP.

            MULTIPLE TREES DOWN ON UNION ST.

0425 PM     FLASH FLOOD      SCHENECTADY             42.80N  73.93W
07/01/2016                   SCHENECTADY        NY   TRAINED SPOTTER

            1 FOOT OF WATER ON STATE ST. BETWEEN ROBINSON ST. AND
            JAMES ST.

0439 PM     HAIL             1 SW USHERS             42.90N  73.78W
07/01/2016  M1.00 INCH       SARATOGA           NY   TRAINED SPOTTER

            QUARTER SIZE HAIL.

0442 PM     HAIL             1 S USHERS              42.89N  73.78W
07/01/2016  M1.00 INCH       SARATOGA           NY   TRAINED SPOTTER

            QUARTER SIZE HAIL.

0445 PM     TSTM WND DMG     WARRENSBURG             43.50N  73.78W
07/01/2016                   WARREN             NY   UTILITY COMPANY

            TREES AND WIRES DOWN.

0507 PM     TSTM WND DMG     SOUTH EASTON            42.98N  73.52W
07/01/2016                   WASHINGTON         NY   EMERGENCY MNGR

            TREE AND WIRES DOWN AT INTERSECTION OF SOUTH CAMBRIDGE
            RD AND BEADLE HILL RD.

0519 PM     TSTM WND DMG     GLENS FALLS             43.32N  73.65W
07/01/2016                   WARREN             NY   AMATEUR RADIO

            TREE DOWN ON HOUSE AT 93 BAY ST... WIRES ALSO DOWN.

0550 PM     HAIL             MANCHESTER              43.16N  73.07W
07/01/2016  M1.00 INCH       BENNINGTON         VT   TRAINED SPOTTER

0550 PM     TSTM WND DMG     MANCHESTER              43.16N  73.07W
07/01/2016                   BENNINGTON         VT   TRAINED SPOTTER

            NUMEROUS LARGE LIMBS DOWN.

0557 PM     TSTM WND DMG     1 SSE MANCHESTER        43.15N  73.07W
07/01/2016                   BENNINGTON         VT   TRAINED SPOTTER

            SEVERAL TREES AND WIRES DOWN. ON RIVER ROAD

0640 PM     TSTM WND DMG     MANCHESTER              43.16N  73.07W
07/01/2016                   BENNINGTON         VT   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0820 PM     TSTM WND DMG     1 WSW MINNEHAHA         43.66N  75.08W
07/01/2016                   HERKIMER           NY   PUBLIC

            TREES DOWN.

&&

EVENT NUMBER ALY1601923 ALY1601924 ALY1601937 ALY1601925 ALY1601926
ALY1601927 ALY1601945 ALY1601946 ALY1601947 ALY1601928 ALY1601942
ALY1601934 ALY1601929 ALY1601930 ALY1601933 ALY1601932 ALY1601938
ALY1601936 ALY1601935 ALY1601940 ALY1601941 ALY1601943 ALY1601939
ALY1601944

FRUGIS
Special weather statement, Jul 1, 11:41 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1141 PM EDT FRI JUL 1 2016

CTZ001-MAZ025-NYZ059>061-064>066-020445-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-EASTERN ULSTER-WESTERN
DUTCHESS-EASTERN DUTCHESS-EASTERN GREENE-EASTERN COLUMBIA-WESTERN
COLUMBIA-
1141 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD...
SOUTHWESTERN BERKSHIRE...SOUTHEASTERN GREENE...NORTHEASTERN ULSTER...
NORTHERN DUTCHESS AND SOUTHERN COLUMBIA COUNTIES...

AT 1141 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HIGH
FALLS...OR NEAR SAUGERTIES...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GREAT BARRINGTON...HUDSON...CATSKILL...SAUGERTIES...CLAVERACK...
LEE...LIVINGSTON...COPAKE...SHEFFIELD...CLERMONT...RED HOOK...
ATHENS...ANCRAM...PHILMONT...CANAAN...SANDISFIELD...
SAUGERTIES SOUTH...LORENZ PARK...
CLAVERACK-RED MILLS AND LAKE KATRINE.

LAT...LON 4198 7404 4227 7398 4233 7315 4201 7312
TIME...MOT...LOC 0341Z 263DEG 34KT 4213 7391

NAS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:07 PM EDTSpecial Weather StatementALYHerkimer23 min
Jul 1, 8:18 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer42 min
Jul 1, 8:26 PM EDTSpecial Weather StatementALYRensselaer34 min
Jul 1, 9:36 PM EDTSpecial Weather StatementALYHamilton54 min
Jul 1, 10:42 PM EDTSpecial Weather StatementALYWarren48 min
Jul 1, 11:41 PM EDTSpecial Weather StatementALYColumbia64 min
Jul 2, 12:33 AM EDTSpecial Weather StatementALYDutchess57 min
Jul 2, 12:29 AM EDTSpecial Weather StatementALYBerkshire61 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Severe Thunderstorm Warnings in Massachusetts, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.